question-icon

What Causes Abdominal Bloating While On Birth Control Pills?

default
Posted on Mon, 31 Jul 2017
Question: Hey doctor so since I switched birth control pills and the last one gave me horrible bledding for two weeks and they finally told me I might be allergic to that one which i stoped using since then my periods been ok but really painful and I get bloated , on this last one I been feeling bloated gazy and pain on my intestine which kinda makes a grumbling sound and I noticed iam kinda constipated and get diaria do u think this has to do with my last birth control pill.And can it be Tyroid related I have never got tested for that and I have a history on my family
doctor
Answered by Dr. Salah Saad Shoman (37 minutes later)
Brief Answer:
can be due to Polycystic ovary syndrome or premenstrual syndrome

Detailed Answer:
Dear Ms, I have gone through your questions and I understand your concerns but I would recommend that you get a pelvic ultrasound to exclude the presence of polycystic ovarian syndrome which can cause symptoms as yours.

If the polycystic ovarian syndrome is excluded then you are probably having the symptoms such as premenstrual syndrome.

These symptoms can be decreased by avoiding salty foods, caffeine, smoking, and alcohol(if at all do). Also eating complex carbohydrates as whole grains, vegetables, and fruits together with taking vitamin-D, calcium and magnesium supplements can decrease these symptoms. You should also exercise 30-40 minutes every day.

If all these measures could no relieve your symptoms then you should refer to your doctor to get a prescription of estrogen only contraceptive patches or medications i.e. selective serotonin reuptake inhibitors to relieve the symptoms.

I hope I answered your question.
Feel free to ask further.
Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Salah Saad Shoman (31 hours later)
Hello doctor so I beenconstipsted today and ate regularly I been feeling fine but then my stomach growls and hurts kinda because wen I go to the restroom I just have gas and I have headaches I was wondering wat is good for me te eat.Or to buy an over the counter medicine I have an appointment with my doctor for next week but for now I just wanna feel fine.I been drinking chamomile tea and spark water but don't seem to help much
doctor
Answered by Dr. Salah Saad Shoman (17 hours later)
Brief Answer:
Dimethicone chewable tablets

Detailed Answer:
Dear Ms,

You should avoid eating fatty or processed food and dairy products as they will tend to increase your symptoms.

Also, you can take dimethicone (Dysflatil ) three times daily for the bloating.

I hope you find this helpful.
Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Salah Saad Shoman (2 hours later)
I started taking probiotics last night doc and I feel much better thankyou :)
doctor
Answered by Dr. Salah Saad Shoman (6 hours later)
Brief Answer:
You are welcome

Detailed Answer:
you are welcome , kind regards
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 3143 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Abdominal Bloating While On Birth Control Pills?

Brief Answer: can be due to Polycystic ovary syndrome or premenstrual syndrome Detailed Answer: Dear Ms, I have gone through your questions and I understand your concerns but I would recommend that you get a pelvic ultrasound to exclude the presence of polycystic ovarian syndrome which can cause symptoms as yours. If the polycystic ovarian syndrome is excluded then you are probably having the symptoms such as premenstrual syndrome. These symptoms can be decreased by avoiding salty foods, caffeine, smoking, and alcohol(if at all do). Also eating complex carbohydrates as whole grains, vegetables, and fruits together with taking vitamin-D, calcium and magnesium supplements can decrease these symptoms. You should also exercise 30-40 minutes every day. If all these measures could no relieve your symptoms then you should refer to your doctor to get a prescription of estrogen only contraceptive patches or medications i.e. selective serotonin reuptake inhibitors to relieve the symptoms. I hope I answered your question. Feel free to ask further. Regards